Suboxone is an opioid treatment for people who are trying to stop using heroin or other opioids. There are a lot of misconceptions about the drug, and many people do not know that it is less dangerous than other medications used to treat addiction. In this article, we will discuss the symptoms of a Suboxone overdose, and start to educate you on how important it is for you to not ignore them and call the medical team for help.
Symptoms of a Suboxone Overdose
The symptoms of a Suboxone overdose will vary from person to person. Below are some of the most common ones, but not all.
A slow or Shallow Breathing
This is the most common symptom of a Suboxone overdose. As you may know, this is caused by the drug’s effect of slowing down breathing and heart rate. In an emergency situation, this will increase the chance of survival greatly. The person experiencing this will also feel dizzy, and may fall unconscious.
Blurry Vision, or Seeing Bright Lights
This one is due to the effect on the central nervous system of the drug. When someone has taken too much Suboxone, they will have a feeling of being very stoned. This makes their vision blurry, and can cause them to see bright lights that are not there. The person experiencing this will also likely feel dizzy and may pass out or lose consciousness.
Cold and Clammy Skin
This is usually the last of the symptoms of a Suboxone overdose. The person experiencing this will likely feel drowsy, and their body temperature will be lower, causing their skin to feel cold and clammy.
Pupil Constriction / Dilated Eyes
This one is because of the drug’s affect on the central nervous system. As we have already mentioned, the person experiencing this will likely feel lightheaded and stoned, with a drowsy feeling in general. This can cause their eyes to feel constricted (small pupils), and they will likely experience dizziness.
Numbness of Arms and Legs
This is one of the most dangerous symptoms of a Suboxone overdose. The person experiencing this will likely experience numbness in their extremities (arms and legs), which can cause problems with motor function.
Slurred Speech / Extreme Incoherence
This is a symptom of being “high.” The person experiencing it will likely feel “dumb” and will be slow to respond to questions. They may also experience slurred speech, where the words they speak are not absolutely clear. This can cause communication problems if they cannot talk at all.
Abnormally Weak Pulse
This is because of the drug’s depressant effect on blood pressure and heart rate. The person experiencing this will likely have a weak heartbeat, which may cause them to have problems breathing.
Nausea and Vomiting
This is one of the most concerning symptoms of a Suboxone overdose. The person experiencing this will likely feel very nauseous and vomit. Also, their breathing can stop because it is not being supported by the lungs, but is instead being supported by their increased heart rate and blood pressure.
This is because of the drug’s affect on neurons and brain chemistry. The person experiencing this will likely have a seizure, and may also lose consciousness. They will be unable to respond to treatment while they are having a seizure.
Inability to Wake Up
This one is because of the drug’s depressant effect on the respiratory system. The person experiencing this will likely be unable to wake up, which can cause problems with breathing if they often sleep in an upright position (such as sleeping in a chair).
Excessive Sweating (diaphoresis)
This symptom is due to the effects of Suboxone on hormone response and body temperature. The person experiencing this will likely sweat excessively, possibly experiencing a fever. This is dangerous because cold or clammy skin and muscle rigidity can also occur, which can increase the chance of death.
In conclusion, the symptoms of a Suboxone overdose are very serious and can cause significant problems if they go untreated. Make sure to always ask your doctor or pharmacist about Suboxone and any of its side effects before taking it. This will help you determine if you are in a safe dosage range for the medication and help you remain healthy. If you need immediate help for an overdose of Suboxone, call us today at 844-639-8371.